Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 36, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 17, 2025, 4:51 PM PDT for San Bernardino County, California; Clark County, Nevada. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2025, 4:51 PM PDT (23:51 UTC)
- Expired
- Jul 17, 2025, 8:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 45 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 5:30 PM PDT | FLOOD | Primm, NV | Heavy rain from thunderstorms caused flooding in and around Primm with the on and off ramps closed due to ponding. Runoff also caused the full closure of Interstate 15 from approximately 5pm until 6pm. A total of 1.50 inches of rain fell within 30 minutes. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -350 J/kg
- Mixed-layer LCL
- 3051 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
963
WGUS55 KVEF 172351
FFWVEF
CAC071-NVC003-180300-
/O.NEW.KVEF.FF.W.0036.250717T2351Z-250718T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
451 PM PDT Thu Jul 17 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
West Central Clark County in southern Nevada...
* Until 800 PM PDT.
* At 451 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly. This will impact Interstate 15 near
Primm.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Primm.
This includes the following highways...
Interstate 15 in Nevada between mile markers 1 and 10.
Interstate 15 in California between mile markers 181 and 186.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3575 11541 3575 11538 3575 11532 3573 11529
3567 11525 3565 11525 3563 11525 3556 11527
3554 11531 3552 11538 3553 11545 3555 11551
3560 11554 3562 11554 3564 11554 3572 11547
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AG2 follow-up statements
312
WGUS75 KVEF 180026
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
526 PM PDT Thu Jul 17 2025
CAC071-NVC003-180300-
/O.CON.KVEF.FF.W.0036.000000T0000Z-250718T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-Clark NV-
526 PM PDT Thu Jul 17 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR SAN BERNARDINO AND WEST CENTRAL CLARK COUNTIES...
At 526 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Most of the heaviest rain has moved
south of Primm, but runoff is likely to continue over the next hour.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Primm.
This includes the following highways...
Interstate 15 in Nevada between mile markers 1 and 10.
Interstate 15 in California between mile markers 181 and 186.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3575 11541 3575 11538 3575 11532 3573 11529
3567 11525 3565 11525 3563 11525 3556 11527
3554 11531 3552 11538 3553 11545 3555 11551
3560 11554 3562 11554 3564 11554 3572 11547
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AG949
WGUS75 KVEF 180252
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
752 PM PDT Thu Jul 17 2025
CAC071-NVC003-180302-
/O.EXP.KVEF.FF.W.0036.000000T0000Z-250718T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-Clark NV-
752 PM PDT Thu Jul 17 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR SAN
BERNARDINO AND WEST CENTRAL CLARK COUNTIES...
The heavy rain has ended in the Primm area. Flooding is no longer
expected to pose a threat. Please continue to heed remaining road
closures.
A Flood Watch remains in effect until 1100 PM PDT for portions of
northwest Arizona and Nevada.
&&
LAT...LON 3575 11541 3575 11538 3575 11532 3573 11529
3567 11525 3565 11525 3563 11525 3556 11527
3554 11531 3552 11538 3553 11545 3555 11551
3560 11554 3562 11554 3564 11554 3572 11547
$$
CMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 4:38 PM PDT, 13 minutes earlier. Its key messages:
- * Increased monsoonal moisture brings scattered showers and storms to the area through Saturday, with flash flooding and gusty outflow winds the main hazards. * Below-normal temperatures today and Friday, with a gradual rebound to near seasonal values over the weekend and next week. * Breezy southwest winds and drier conditions return next week as a trough sits off the West Coast.
Area forecast discussion, Jul 17, 4:38 PM PDT, 13 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 438 PM PDT Thu Jul 17 2025 .KEY MESSAGES... * Increased monsoonal moisture brings scattered showers and storms to the area through Saturday, with flash flooding and gusty outflow winds the main hazards. * Below-normal temperatures today and Friday, with a gradual rebound to near seasonal values over the weekend and next week. * Breezy southwest winds and drier conditions return next week as a trough sits off the West Coast. && .DISCUSSION...through Wednesday. Latest satellite imagery shows an MCV drifting NW through southeastern portions of the CWA. This feature, along with the terrain, will be the lifting mechanism for scattered convection across Mohave, Clark, and Lincoln counties this afternoon. Flash flooding and gusty outflow winds are the primary hazards. Due to the increased moisture and forecast coverage of storms, opted to issue a short-fused Flash Flood Watch for the aforementioned counties until 11PM. Farther west, convection and the subsequent hazards will be more isolated in nature. Tomorrow, precipitation chances become more widespread across the region, but the greatest coverage is expected in northern Lincoln and central Nye counties. This area will have the greatest risk of flash flooding. By Saturday, drier air begins to move in from the west, bring precip chances down and largely confining them Mohave and Lincoln counties, though an isolated storm or two may develop on the Sierra and/or Spring Mountains. Due to increased moisture and cloud cover, temperatures will be 5-10 degrees below normal for most of the area, particularly the eastern half. As drier air moves in over the weekend and next week, expecting a rebound to more seasonal values. This drier air will also be accompanied by increased southwest winds as a trough sits off the West Coast. Chances for impactful winds appear modest (under 30%) at this point, but breezes could be strong enough to elevate fire weather conditions in areas that don't see much precipitation over the next few days. && .AVIATION...For Harry Reid...For the 00Z Forecast Package...Primary concern continues to be convective activity through ~06Z. Vicinity convection is likely (90%), but chances of rain at the terminal are closer to ~50%. Should a storm move overhead, brief downpours could result in MVFR or IFR conditions. Otherwise, gusty outflow winds will be the main hazard. Gusts most likely to be in the 25-40 knot range, but cannot rule out gusts ~50 knots if a storm moves over the terminal. Outside of convective influences, winds should largely be from the south- southeast at 8-12 knots and gusts up to 20 knots. Scattered to broken clouds around 12kft, potentially dropping to 8-10kft if a storm moves overhead. Another round of storms is expected to develop by around midday Friday, with associated impacts expected through late afternoon. Temperatures remain under 100F through the forecast period. For the rest of southern Nevada, northwest Arizona and southeast California...For the 00Z Forecast Package...Scattered convection to continue through the evening hours across northwestern AZ and southeastern NV. Isolated shower/virga activity possible across our California zones. Under the heaviest cores, brief downpours could result in MVFR or IFR conditions. Outflow wind gusts 20-40 knots, possibly higher should a storm move over an airport. Outside of convective influences, winds for most of the area will be from the south, though across the Western Mojave, westerly winds are favored, with variable winds in the Owens Valley. Scattered to broken clouds around 12kft, potentially dropping to 8-10kft if a storm moves overhead. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Woods AVIATION...Phillipson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:45 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Jul 17, 11:24 AM PDT | Flood Watch | VEF | Clark, Lincoln, Nye | 12 hr |
| Jul 17, 2:25 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Lincoln | 50 min |
Nearby
Flash Flood Warnings in California, 2025Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.